Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 220, NWS Fort Worth, TX

August 1, 2021Dallas County, Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 1, 2021, 3:50 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 40 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2021, 3:50 PM CDT (20:50 UTC)
Expired
Aug 1, 2021, 4:30 PM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dallas County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 43 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 4:03 PM CDTHAIL 1.751 Sse Euless, TXAN NWS EMPLOYEE RELAYED A REPORT OF GOLF BALL SIZE HAIL AT THE FAA ARTCC. TIME ESTIMATED VIA RADAR.
Aug 1, 4:05 PM CDTHAIL 11 E Bedford, TXQUARTER SIZE HAIL WAS REPORTED NEAR BEDFORD ROAD AND HIGHWAY 121.
Aug 1, 4:05 PM CDTHAIL 1.751 Ssw Euless, TXAN EMERGENCY MANAGER REPORTED GOLF BALL SIZE HAIL NEAR HIGHWAY 183 AND MAIN STREET IN EULESS.
Aug 1, 4:14 PM CDTTSTM WND DMG1 S Bedford, TXTRAINED SPOTTER REPORTED TRASH CANS BLOWING AROUND IN A PARKING LOT, A CHAIN LINK FENCE GATE BLOWN OFF OF ITS HINGE, AND FLYING DEBRIS. WINDS ESTIMATED TO BE 60 MPH.
Aug 1, 4:14 PM CDTTSTM WND DMG1 S Bedford, TXCORRECTS PREVIOUS REPORT. TRAINED SPOTTER REPORTED TRASH CANS BLOWING AROUND IN A PARKING LOT, A CHAIN LINK FENCE GATE BLOWN OFF OF ITS HINGE, AND FLYING DEBRIS TWO MILES EAST SOUTHEAST OF BEDFORD. WINDS ESTIMATED TO BE 60 MPH.
Aug 1, 4:15 PM CDTHAIL 1.751 Sw Bedford, TXGOLF BALL SIZE HAIL WAS REPORTED NEAR FOREST RIDGE DRIVE AND HIGHWAY 183.
Aug 1, 4:18 PM CDTHAIL 11 Ene Hurst, TXEMERGENCY MANAGER REPORTED QUARTER SIZE HAIL NEAR HIGHWAY 183 AND BROWN TRAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2139 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WUUS54 KFWD 012050
SVRFWD
TXC113-439-012130-
/O.NEW.KFWD.SV.W.0220.210801T2050Z-210801T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
350 PM CDT Sun Aug 1 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northeastern Tarrant County in north central Texas...
  Northwestern Dallas County in north central Texas...

* Until 430 PM CDT.

* At 350 PM CDT, a severe thunderstorm was located over Irving,
  moving west at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dallas, Fort Worth, Arlington, Irving, Grand Prairie, Carrollton,
  Euless, Bedford, Grapevine, Keller, Coppell, Hurst, Farmers Branch,
  Southlake, Colleyville, Richland Hills, North Richland Hills and
  Westlake.

This includes the following highways...
 Interstate 35E between mile markers 435 and 440.
 Interstate 30 between mile markers 36 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3292 9685 3276 9692 3277 9722 3299 9720
      3299 9719
TIME...MOT...LOC 2050Z 089DEG 13KT 3285 9700 

HAIL...0.75IN
WIND...60MPH
$$

Hernandez
2 follow-up statements
607 
WWUS54 KFWD 012110
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
410 PM CDT Sun Aug 1 2021

TXC113-439-012130-
/O.CON.KFWD.SV.W.0220.000000T0000Z-210801T2130Z/
Tarrant TX-Dallas TX-
410 PM CDT Sun Aug 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS COUNTIES...

At 409 PM CDT, a severe thunderstorm was located over Euless, moving
west at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Fort Worth, Arlington, Irving, Grand Prairie, Euless, Bedford,
Grapevine, Keller, Coppell, Hurst, Southlake, Colleyville, Richland
Hills, North Richland Hills and Westlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3294 9695 3276 9699 3277 9722 3299 9720
      3299 9719
TIME...MOT...LOC 2109Z 084DEG 13KT 3283 9709 

HAIL...1.50IN
WIND...60MPH
 
$$

Hernandez
392 
WWUS54 KFWD 012130
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
430 PM CDT Sun Aug 1 2021

TXC113-439-012140-
/O.EXP.KFWD.SV.W.0220.000000T0000Z-210801T2130Z/
Tarrant TX-Dallas TX-
430 PM CDT Sun Aug 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TARRANT AND
NORTHWESTERN DALLAS COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.

LAT...LON 3294 9695 3276 9699 3277 9722 3299 9720
      3299 9719
TIME...MOT...LOC 2130Z 089DEG 13KT 3283 9717 

$$

Hernandez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:28 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 1, 2:28 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
228 PM CDT Sun Aug 1 2021

...New Long Term...

.SHORT TERM... /Issued 1118 AM CDT Sun Aug 1 2021/
/This afternoon through Monday/

Morning convection on the southward moving gravity waves has
weakened as anticipated with the boundary layer mixing.
Additional showers and thunderstorms will continue to develop
through the day as the cold front slides slowly southward through
North Texas. There is plenty of instability in place across the
region but little shear; therefore, well organized storms with
long lived updrafts are not anticipated. However, hot surface
temperatures and a fairly dry sub-cloud layer will result in
efficient hydrometeor evaporation and a potential for downbursts.
Light steering winds and precipitable water values around 2 inches
will also result in some locally heavy rainfall.

Showers and thunderstorms will continue through the night as the
front moves southward and a shortwave rotates through the base of
the Eastern U.S. longwave trough. The best concentration of
storms will be along the boundary, but some elevated storms will
also be possible well behind the front in response to the passing
mid level energy. Most of the thunderstorm activity will shift
into Central Texas on Monday with only some lingering morning
activity across North Texas.

Temperatures this afternoon will be tricky due to the increase in
cloud cover and storms; however, with dew points in the middle and
upper 70s late this morning and temperatures warming as expected,
we still feel that most locations in the current Heat Advisory
will see heat index values reach 105 at some point in time this
afternoon. Therefore, we will leave the current Heat Advisory in
place for now. The good news is that this should be the last day
of excessively hot and humid weather for a little while with highs
Monday struggling to reach 90 in most locations.

79

&&

.LONG TERM... /NEW/
/Monday Night Onward/

Monday evening through Tuesday, lingering showers and storms are
possible across Central Texas along the frontal boundary as it
continues moving south. Most of the area will remain dry on
Tuesday, with another pleasant day of below average temperatures
under mostly sunny skies.

A mid-level ridge centered across West Texas will keep mostly
rain-free weather in place on Wednesday, outside of a few isolated
afternoon storms across parts of Central Texas. On Thursday, a
mid-level shortwave trough may take a dive into the Southern
Plains. It's possible this feature will offer enough ascent for a
few isolated to widely scattered showers and storms Thursday and
Friday; however, model disagreement is currently resulting in
quite a bit of forecast uncertainty.

Despite the late-week uncertainty, there is better agreement that
the mid-level subtropical ridge will build in again this weekend,
resulting in an increase in temperatures across the area. High
temperatures will likely return to the upper 90s to low 100s by
Saturday, with the heat continuing into early next week.

Barnes

&&

.AVIATION... /Issued 1118 AM CDT Sun Aug 1 2021/
/18Z TAFs/

The primary aviation weather concern will be timing of
thunderstorms associated with the passage of a cold front.

The gravity waves that moved through North Texas earlier this
morning have dampened as expected. However, outflow winds from
the north/northwest are currently in place across the Metroplex
and wind directions will likely remain northerly through Monday.
Wind speeds will be generally less than 12 knots, except in and
around thunderstorms where they could become stronger and gusty.

Thunderstorms will continue to develop through the day as the
atmosphere destabilizes and the cold front moves south. The most
likely time for storms to impact the Metroplex terminals will be
between 19Z and 01Z but additional storms will be possible
overnight/sunrise Monday with the passage of a shortwave. Waco
could see storms as early as 17Z with the arrival of the outflow
boundary, but the most likely time for storms will be during the
late afternoon/early evening hours with additional storms possible
after sunrise Monday.

Outside of the thunderstorms, expect VFR with scattered to broken
Cu and broken to overcast middle and high clouds. Some post-
frontal MVFR stratus is also likely Monday morning, but for the
most part, these clouds should remain scattered.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    97  75  88  72  92 /  60  60  60   5   5
Waco                96  76  88  72  91 /  30  50  70  20  20
Paris               95  73  84  69  88 /  60  70  60   5   5
Denton              96  71  88  68  92 /  70  70  50   5   5
McKinney            96  73  86  69  90 /  60  60  60   5   5
Dallas              97  76  88  74  92 /  50  60  60   5   5
Terrell             96  73  85  70  90 /  40  60  70  10   5
Corsicana           96  75  86  72  91 /  30  50  70  20  10
Temple              96  73  88  71  91 /  30  50  80  30  30
Mineral Wells       90  71  87  68  90 /  70  70  50   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ094-095-104>107-
118>123-133>135-145>148-158>162-174-175.

&&
Hazardous weather outlook, Aug 1, 2:26 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
226 PM CDT Sun Aug 1 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
226 PM CDT Sun Aug 1 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Heat index values will likely exceed 105 this afternoon along and
east of the I-35 corridor.

There is a chance of thunderstorms across all of North and Central
Texas today and tonight as a cold front moves through the region.
Some of the storms could be strong with gusty winds and frequent
lightning. In addition, these slow-moving storms could result in
minor flooding issues.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorm chances will continue on Monday, mainly south of the I-
20 corridor. Locally heavy rainfall may accompany the activity.

Although the remainder of the week will be largely rain-free, a few
thunderstorms will be possible across Central Texas Tuesday and
Wednesday. Additionally, isolated to widely scattered showers and
storms may occur near and south of I-20 on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 1, 2:13 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
213 PM CDT Sun Aug 1 2021

TXZ105>107-011945-
Hunt TX-Hopkins TX-Delta TX-
213 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUNT...HOPKINS AND
SOUTHWESTERN DELTA COUNTIES UNTIL 245 PM CDT...

At 212 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Commerce to Sulphur Springs. Movement was
northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

 Locations impacted include...
Sulphur Springs, Commerce, Cumby, Campbell and Neylandville.

LAT...LON 3332 9583 3320 9542 3299 9561 3318 9603
TIME...MOT...LOC 1912Z 246DEG 18KT 3322 9585 3316 9563

Hernandez
Special weather statement, Aug 1, 2:40 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
240 PM CDT Sun Aug 1 2021

TXZ105-120-121-012015-
Kaufman TX-Hunt TX-Rockwall TX-
240 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKWALL...
SOUTHWESTERN HUNT AND NORTH CENTRAL KAUFMAN COUNTIES UNTIL 315 PM
CDT...

At 240 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Quinlan, or 8 miles north of Terrell, moving
northeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

 Locations impacted include...
Greenville, Terrell, West Tawakoni, Quinlan and Hawk Cove.

LAT...LON 3274 9624 3277 9634 3285 9635 3311 9617
      3293 9597
TIME...MOT...LOC 1940Z 218DEG 14KT 3285 9625

Hernandez
Special weather statement, Aug 1, 3:10 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
310 PM CDT Sun Aug 1 2021

TXZ118-012045-
Tarrant TX-
310 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT COUNTY UNTIL
345 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm over
River Oaks, moving northeast at 10 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

 Locations impacted include...
Fort Worth, Haltom City, Benbrook, Saginaw, White Settlement, River
Oaks, Sansom Park, Lake Worth, Eagle Mountain, Westworth Village,
Blue Mound and Westover Hills.

LAT...LON 3266 9741 3272 9754 3290 9742 3283 9727
TIME...MOT...LOC 2010Z 211DEG 9KT 3278 9741

Hernandez
Special weather statement, Aug 1, 3:46 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
346 PM CDT Sun Aug 1 2021

TXZ118-119-012115-
Tarrant TX-Dallas TX-
346 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TARRANT AND
NORTHWESTERN DALLAS COUNTIES UNTIL 415 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Irving, moving west at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

 Locations impacted include...
Dallas, Arlington, Irving, Grand Prairie, Carrollton, Euless,
Bedford, Grapevine, Coppell, Farmers Branch, Southlake, Colleyville
and Addison.

LAT...LON 3297 9680 3276 9689 3278 9710 3299 9712
      3298 9704 3299 9703 3299 9696
TIME...MOT...LOC 2046Z 093DEG 7KT 3285 9699

Hernandez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:13 PM CDTSpecial Weather StatementFWDHopkins32 min
Aug 1, 2:40 PM CDTSpecial Weather StatementFWDHunt35 min
Aug 1, 3:10 PM CDTSpecial Weather StatementFWDTarrant35 min
Aug 1, 3:27 PM CDTSevere Thunderstorm WarningFWDTarrant33 min
Aug 1, 3:34 PM CDTSevere Thunderstorm WarningFWDHill, Johnson38 min
Aug 1, 3:46 PM CDTSpecial Weather StatementFWDDallas29 min
Aug 1, 4:00 PM CDTSpecial Weather StatementFWDMills45 min
Aug 1, 4:20 PM CDTSpecial Weather StatementFWDJohnson25 min
Aug 1, 4:30 PM CDTSpecial Weather StatementFWDTarrant30 min
Aug 1, 4:39 PM CDTSpecial Weather StatementFWDParker36 min
Aug 1, 4:53 PM CDTAreal Flood AdvisoryFWDJohnson, Tarrant3 hr
Aug 1, 5:02 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton21 min
Aug 1, 5:12 PM CDTAreal Flood AdvisoryFWDParker3 hr
Aug 1, 5:21 PM CDTSpecial Weather StatementFWDEllis39 min
Aug 1, 5:46 PM CDTSpecial Weather StatementFWDWise29 min
Aug 1, 5:55 PM CDTSevere Thunderstorm WarningFWDDenton, Wise15 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.